Alert archive / Texas / Areal Flood Advisories in 2017

Areal Flood Advisory 21, NWS Corpus Christi, TX

June 1, 2017San Patricio County, Texas

NWS Corpus Christi, TX issued this areal flood advisory at Jun 1, 2017, 11:09 AM CDT for San Patricio County, Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2017, 11:09 AM CDT (16:09 UTC)
Expired
Jun 1, 2017, 2:15 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 25 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2017-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2017-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1660 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.9
Supercell composite
8.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this areal flood advisory went out at Jun 1, 6:34 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 1, 6:34 AM CDT, 4 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
634 AM CDT Thu Jun 1 2017

.DISCUSSION...See Aviation section for 12Z TAFs.

&&

.AVIATION...Satellite imagery shows a band of MVFR ceilings from
the inland portions of the Coastal Bend into the Brush Country
with a band of LIFR ceilings and MVFR-IFR vsbys in fog near
Cotulla. Expect MVFR ceilings will remain over this region and
move into portions of the coastal plains through 15-16Z.

Scattered showers continue to develop in convergence zone along
the coast early this morning. The showers will move to the north.
This activity will move slowly inland with the low level convergence
zone through the morning hours into early afternoon. Thunderstorms
may become embedded in this shower activity later this morning
into the afternoon. MVFR ceilings and vsbys will be possible with
the scattered convection.

Drier air will move into the region by this evening. VFR conditions
are expected from mid to late afternoon through the evening. MVFR
ceilings could move back into the coastal areas by 08Z Friday.

&&

.PREVIOUS DISCUSSION... /Issued 407 AM CDT Thu Jun 1 2017/

SHORT TERM (Today through Friday)...

Satellite imagery shows the mid level short wave trough from
northwest Texas to the Mid-Coast region with drier air in the mid
levels over much of South Texas. But adequate moisture remains in
the lower levels. MSAS analysis shows coastal convergence zone and
isolated convection has formed in this area in the past couple of
hours. This axis of higher low level moisture and region of
convergence will slowly move inland through the day. Will show
highest PoPs/likely over the Victoria Crossroads with chance PoPs
elsewhere except only slight chance far west. Weak mid level ridge
along with area of drier air will move into the area tonight.
Expect a dry evening, then isolated showers that form over the
Gulf could move into the coastal counties overnight. NAM and GFS
indicate a weak mid level short wave trough could move out of
Mexico into the Brush Country on Friday. Moisture levels will be
marginally adequate for isolated to possibly scattered convection
to develop by late morning and continue into the afternoon.

LONG TERM (Friday Night through Wednesday)...

Friday Night should generally be dry over land as significant deep
layer moisture should be lacking. An isolated shower may occur by
late in the night across the offshore Gulf waters where deeper
moisture is prog to be lurking to the east of a weak coastal trough.
Moisture depth is then prog to slightly increase areawide during the
day Saturday as the coastal trough nudges inland and as a seabreeze
pushes inland in the afternoon. Result should be isolated to perhaps
scattered diurnally driven convection across the inland Coastal
Plains in the afternoon...with slightly better areal coverage being
confined to the Victoria area.

Forecast confidence then quickly declines for the rest of the
forecast period. EPAC Tropical Depression 2...currently located off
the coast of southern MX is prog to move inland over
southern/southeastern MX and dissipate late this week. The GFS and
ECMWF both want to bring the mid level vort max of TD2 over the Gulf
of Mexico along with deep tropical moisture. Both guidance
suites...and associated ensemble means...vary regarding where
potential surface troughs and/or broad areas of low pressure may
then develop across the W/SW Gulf as well as where the best tropical
moisture will be advected. GFS wants to keep the deepest moisture
E/SE of the region until late Mon while the ECMWF sets up a nice ESE
fetch of deep moisture into S TX beginning late Saturday. Result is
ECMWF being significantly wetter than the GFS for Sunday through
Monday morning. For now...the forecast for Sunday indicates there
should diurnally driven isolated convection across portions of the
area as a seabreeze tries to push inland and as outer effects of a
strong s/w trough/quasi-closed low over SW TX affects the area. This
mid level trough/low is then prog to slowly dig south across the
region bringing enhanced chances of convection through the first
half of next work week. QPF amounts and how high/low precip chances
ultimately end up being next week will be dependent upon amount of
moisture depth/magnitude that materializes.

Have continued with seasonably warm/humid conditions through the
forecast period...though have undercut MEX guidance by a couple of
degrees for max temps for early next week given currently expected
chances of precip.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    88  74  90  73  90  /  40  10  20  10  20
Victoria          87  72  90  73  91  /  60  10  30  10  30
Laredo            93  74  95  74  95  /  20  10  10  10  10
Alice             90  72  92  72  93  /  40  10  30  10  20
Rockport          87  76  88  76  89  /  50  20  20  10  20
Cotulla           91  72  93  73  95  /  20  10  10  10  10
Kingsville        89  72  92  72  93  /  30  10  20  10  20
Navy Corpus       86  76  87  77  90  /  40  20  20  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Jun 1, 4:23 AM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
423 AM CDT Thu Jun 1 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-012330-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
423 AM CDT Thu Jun 1 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected over South Texas
and the coastal waters today. Severe storms are not anticipated.

A moderate risk of rip currents will exist today along Gulf
facing beaches.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A moderate risk of rip currents may exist Friday along Gulf facing
beaches. The rip current risk may also remain elevated over the
weekend and early next week as weak to moderate easterly flow
prevails.

Isolated to perhaps scattered thunderstorms may occur at times over
the weekend. No severe weather is anticipated at this time.
Greater coverage of showers and thunderstorms may occur early next
work week. An isolated strong thunderstorms will be possible...with
some storms also producing locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

TMT/RH

In the hours before

Local storm report, Jun 1, 10:54 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1054 AM CDT THU JUN 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 AM     FLASH FLOOD      CORPUS CHRISTI          27.75N  97.42W
06/01/2017                   NUECES             TX   COCORAHS

            REPORT OF WATER UP TO CURB LEVEL AND FLOODING AT SIX
            POINTS NEAR S. ALAMEDA AND S. STAPLES STREET.

&&

EVENT NUMBER CRP1700195

ANM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:28 AM CDTAreal Flood AdvisoryCRPNueces, San Patricio3 hr
Jun 1, 10:37 AM CDTFlash Flood WarningCRPNueces, San Patricio3 hr
Jun 1, 11:22 AM CDTFlash Flood WarningCRPNueces3 hr
Jun 1, 12:12 PM CDTAreal Flood AdvisoryCRPRefugio3 hr
Jun 1, 1:06 PM CDTSpecial Weather StatementCRPNueces24 min

Nearby

Areal Flood Advisories in Texas, 2017Every areal flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.